Mississippi, 2024Damaging Wind in Mississippi, June 1, 2024
June 1, 2024 · NWS JAN · 1 event in 1 county or zone
A cluster of strong storms produced tree damage in central Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of strong storms produced tree damage in central Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 1, 4:00 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 1, 4:00 AM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
500 AM CDT Sat Jun 1 2024
...New DISCUSSION...
.DISCUSSION...
Issued at 459 AM CDT Sat Jun 1 2024
Today and Tonight...
The threat for severe weather and the potential for flash flooding
will continue today. Early morning global guidance continue to show
the sfc low tracking northeast towards the Ohio Valley as the sfc
high continues to push east across the eastern CONUS. Meanwhile, on
the southern peripheral of this sfc low, a shortwave trough axis
will dig into central MS bringing along the most vigorous
convection this morning. Later in the late afternoon/evening, the
trough axis will start to push to the east and a couple of models
hint at a possible complex developing across our southwest around
this timeframe. With this in mind, the combination of daytime
heating, our warm moist airmass, and a subtle shortwave will help
maintain a threat for isolated severe storms across central MS
through this afternoon. The highlighted Marginal Risk for today was
trimmed slightly to exclude portions of the Delta. Primary risk with
these storms will be damaging wind gusts. Some small hail cannot
be ruled out. In addition to the severe potential, total rainfall
amounts between 2-4 inches of rain will be possible across our
forecast area, with locally higher amounts possible. Some areas
in the west have observed the heaviest rain earlier. Drier air,
less than an inch and a half PWs, will limit some coverage across
the extreme northwest Delta, so some trimming was done to the
western side of the flood graphic for today, to remove areas
along and west of Natchez Trace. Later in the evening, storm
chances will start to diminish across the forecast area as trough
axis pushes further east out of our CWA taking more of the intense
precipitation with it, while nighttime temperatures fall into the
upper 60s across the area. /CR/
Late weekend through next week (Sunday-Friday)...
Late weekend-midweek (Sunday-Wednesday): Active convective pattern
will continue & persist through midweek. Quasi zonal pattern will
continue across majority of areas west of the MS River corridor,
with the Gulf Coast region on the western periphery of departing
trough axis over the OH Valley to FL Peninsula. This will keep west-
northwesterly flow aloft & perturbed deep flow rounding shortwave
ridging off to the southwest. With continued moist ascent & PWs near
or in excess of an inch & a half, there will be continued rain &
storm chances Sunday. With mean deep bulk shear only to around 20-
25kts, not expecting much in the way of organized severe potential
but vertical totals in the 25-27 deg range & 6-7 deg C lapse rates
could support some strong to isolated severe storms at most. This
perturbed & wet pattern will persist through mid week. As ridging
amplifies over the southwestern Gulf of Mexico, expect rain & storm
chances to migrate northeastward each day, with more isolated
chances further southwest. Due to continued lapse rates & increased
vertical totals in the 27-29 degree range, especially across western
half of the area, some isolated severe storms cna't be ruled out
each day. Temperatures will become seasonably warm, with highs in
the upper 80s on Sunday to low 90s by midweek, with some increased
heat stress/heat indices into the upper 90s to around 100 degrees.
Lows will be seasonably warm in the upper 60s east of I-55 to low-
mid 70s along & northwest of the Natchez Trace corridor.
Late week (Thursday-Friday): Ridging is progged to amplify over the
Four Corners to West TX by late week, with more significant
northwesterly flow moving across the Mid West to as far as the Mid
South to northern portions of the Gulf Coast region. This is in
response to a significant cold core low/frontal system diving across
southern Canada to Hudson Bay area. This will drag an organized
frontal system down across the CONUS into the Gulf Coast region by
late week. Expect more scattered rain & storm chances, with a little
stronger deep flow around the area. Additional isolated strong-
severe storms are possible, with low end CSU probs hitting on that
potential. No areas are outlooked in the HWO for this week. With
frontal system progged to move into the area, temperatures will
become more seasonable in the upper 80s to low 90s & lows in the mid-
upper 60s by late week into next weekend. /DC/
&&
.AVIATION...
(06Z TAFS)
Issued at 103 AM CDT Sat Jun 1 2024
A mixture of VFR and MVFR conditions will occur across all several
sites to start off the TAF period as local radar scans show light
showers tracking northeast towards Tennessee. Ceilings will start to
drop to MVFR/IFR conditions a little after 07Z Saturday for most
sites. Some sites could see ceilings drop down to LIFR status
starting around 11Z Saturday. Adjustments will be necessary as
conditions start to worsen. Ceilings will begin to lift to VFR
status between 15Z to 18Z Saturday as the stratus deck starts to
lift. A brief period of low level wind shear will be possible
across a few TAF sites (JAN, GWO, & HKS) between 08Z and 09Z
Saturday. Southerly winds will occur across central MS through 12Z
Saturday before shifting to the west by 15Z Saturday. /CR/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 85 69 87 70 / 50 10 30 10
Meridian 83 67 87 68 / 80 20 30 10
Vicksburg 86 68 88 71 / 20 20 30 10
Hattiesburg 85 70 87 70 / 90 20 50 10
Natchez 86 68 87 71 / 40 20 40 0
Greenville 86 70 89 73 / 10 10 20 10
Greenwood 84 69 89 71 / 30 20 20 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
CR/DC/CR
In the hours before
Special weather statement, Jun 1, 2:44 AM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
344 AM CDT Sat Jun 1 2024
MSZ036-042-010930-
Yazoo MS-Holmes MS-
344 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HOLMES AND NORTHEASTERN
YAZOO COUNTIES THROUGH 430 AM CDT...
At 344 AM CDT, Doppler radar was tracking a strong thunderstorm near
Coxburg, or 14 miles southwest of Lexington, moving northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Coxburg, Brozville, Ebenezer, and Tolarville around 350 AM CDT.
Franklin around 355 AM CDT.
Lexington around 400 AM CDT.
Durant around 415 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3311 8982 3307 8982 3305 8984 3276 9018
3279 9043 3301 9045 3301 9037 3304 9038
3328 9002
TIME...MOT...LOC 0844Z 228DEG 24KT 3293 9017
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Jun 1, 3:16 AM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
416 AM CDT Sat Jun 1 2024
MSZ042-043-047-048-011000-
Warren MS-Hinds MS-Yazoo MS-Madison MS-
416 AM CDT Sat Jun 1 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN WARREN...SOUTHWESTERN
YAZOO...WESTERN HINDS AND SOUTHWESTERN MADISON COUNTIES THROUGH 500
AM CDT...
At 416 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Satartia to Newman. Movement was east at
20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Edwards, Bentonia, Little Yazoo, and Brownsville around 420 AM
CDT.
Bolton and Learned around 425 AM CDT.
Flora and Myrleville around 435 AM CDT.
Raymond around 440 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3270 9059 3275 9015 3218 9038 3215 9073
3222 9073 3220 9075 3219 9075 3219 9077
3217 9078 3217 9077 3216 9077 3215 9079
TIME...MOT...LOC 0916Z 264DEG 19KT 3266 9047 3223 9066
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Jun 1, 3:32 AM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
432 AM CDT Sat Jun 1 2024
MSZ036-037-042-043-011015-
Attala MS-Yazoo MS-Madison MS-Holmes MS-
432 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLMES...CENTRAL
ATTALA...EAST CENTRAL YAZOO AND NORTH CENTRAL MADISON COUNTIES
THROUGH 515 AM CDT...
At 432 AM CDT, Doppler radar was tracking a strong thunderstorm over
Pickens, or 14 miles south of Durant, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Goodman, Newport, and Cameron around 435 AM CDT.
Sallis around 440 AM CDT.
Mcadams around 450 AM CDT.
Kosciusko around 455 AM CDT.
Hesterville around 505 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3302 8944 3293 8965 3293 8973 3289 8973
3281 8995 3284 9008 3301 9012 3312 8988
3322 8956
TIME...MOT...LOC 0932Z 237DEG 32KT 3288 8994
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Jun 1, 4:01 AM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
501 AM CDT Sat Jun 1 2024
MSZ043-048-049-011045-
Hinds MS-Rankin MS-Madison MS-
501 AM CDT Sat Jun 1 2024
...STRONG THUNDERSTORMS WILL IMPACT RANKIN...CENTRAL HINDS AND
SOUTHWESTERN MADISON COUNTIES THROUGH 545 AM CDT...
At 501 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pocahontas to near Dry Grove. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Jackson, Byram, and Terry around 505 AM CDT.
Madison, Ridgeland, and Richland around 510 AM CDT.
Pearl, Flowood, and Whites around 515 AM CDT.
Florence and Monterey around 520 AM CDT.
Brandon and Fannin around 525 AM CDT.
Star and Goshen Springs around 530 AM CDT.
Pisgah around 535 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3206 9055 3232 9045 3250 9049 3255 8978
3232 8977 3205 8985
TIME...MOT...LOC 1001Z 267DEG 32KT 3243 9030 3214 9039
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRThunderstorm Wind, Rankin
- When
- June 1, 5:10 AM CST
- Where
- Rankin County, 0.9 mi SE of Brandon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 32.260, -89.970
The center of a medium sized maple tree was snapped, and other small to medium sized branches were blown down in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 1 to 3, 20241 death · 1 injured · $417,000 · 2.75 in hail · 48 events
- Flash Flooding and Hail in Louisiana, June 1 to 2, 2024$132,000 · 1 in hail · 21 events
- Tornado and Flash Flooding in Texas, June 1, 2024$50,000 · 3.5 in hail · 9 events
- Flash Flooding and Hail in Texas, June 1 to 2, 2024$50,000 · 1 in hail · 5 events
- Flash Flood and Damaging Winds in Texas, June 1, 2024$45,000 · 87 kt wind · 4 events
- Excessive Heat and Heat in Texas, June 1 to 6, 202432 events
- Excessive Heat and Heat in Texas, June 1 to 5, 202425 events
- Tornadoes and Flood in Texas, June 1 to 3, 2024EF0 · 20 events
- Flash Flooding and Hail in Texas, June 1, 20241 in hail · 18 events
- Drought in New Mexico, June 1 to 30, 202417 events
- Drought in New Mexico, June 1 to 30, 202417 events
- Hail and Damaging Wind in Kansas, June 1, 20243 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191099.